Alert archive / Georgia / Heat Advisories in 2015

Heat Advisory 9, NWS Atlanta, GA

July 14, 201535 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 14, 2015, 3:24 AM EDT for 35 counties in Georgia. It took effect at Jul 14, 2015, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 3:24 AM EDT (07:24 UTC)
In effect from
Jul 14, 2015, 1:00 PM EDT
Expired
Jul 14, 2015, 7:00 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
All 35 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.3
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WWUS72 KFFC 140724
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EDT TUE JUL 14 2015

GAZ061-071>076-080>086-090>098-102>113-141530-
/O.NEW.KFFC.HT.Y.0009.150714T1700Z-150714T2300Z/
HANCOCK-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
324 AM EDT TUE JUL 14 2015

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING.

* LOCATIONS...PORTIONS OF CENTRAL GEORGIA.

* HEAT INDEX VALUES...AROUND 105 DEGREES.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
KEEP YOUR PETS SAFE TOO BY PROVIDING PLENTY OF CLEAN...COOL WATER
AND A SHADY LOCATION. ALSO NEVER LEAVE YOUR KIDS OR PETS IN A HOT
CAR.

&&

$$
1 follow-up statement
387 
WWUS72 KFFC 141740
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT TUE JUL 14 2015


GAZ061-071>076-080>086-090>098-102>113-142300-
/O.CON.KFFC.HT.Y.0009.000000T0000Z-150714T2300Z/
HANCOCK-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
140 PM EDT TUE JUL 14 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF CENTRAL GEORGIA.

* HEAT INDEX VALUES...AROUND 105 DEGREES.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY
OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND
PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT.
KEEP YOUR PETS SAFE TOO BY PROVIDING PLENTY OF CLEAN...COOL WATER
AND A SHADY LOCATION. ALSO NEVER LEAVE YOUR KIDS OR PETS IN A HOT
CAR.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 14, 1:37 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 14, 1:37 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 AM EDT TUE JUL 14 2015

.PREV DISCUSSION... /ISSUED 829 PM EDT MON JUL 13 2015/

PREV DISCUSSION... /ISSUED 622 PM EDT MON JUL 13 2015/

.SEVERE STORMS LIKELY TUESDAY THROUGH WEDNESDAY...

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN FORECAST FEATURE FOR THE SHORT TERM WILL BE THE BROAD UPPER
TROUGH DOMINATING THE EASTERN STATES...GIVING OUR FORECAST AREA
NORTHWEST FLOW ALOFT. THIS WILL ALLOW FOR A PROGRESSION OF SHORT
WAVES TO AFFECT THE AREA DURING THE SHORT TERM WITH POTENTIALLY
SEVERE THUNDERSTORMS. THE FIRST CONVECTIVE COMPLEX WAS CURRENTLY
MOVING THROUGH KY AND IF IT HOLDS TOGETHER COULD AFFECT NORTH GA
LATER THIS EVENING INTO THE OVERNIGHT HOURS. TIMING IS UNCERTAIN SO
HAVE GENERALLY GONE WITH CHANCE POPS ACROSS THE NORTH WITH SLIGHT
CHANCE ELSEWHERE TONIGHT. POPS MAY POSSIBLY BE READJUSTED LATER.
ANOTHER SHORT WAVE DIVING TOWARD THE APPALACHIANS IS EXPECTED FOR
TUESDAY. THERE MAY BE A SECOND CONVECTIVE COMPLEX ASSOCIATED WITH
THIS HOWEVER THIS IS ALSO HARD TO TIME...SO AT THIS TIME HAVE KEPT
POPS IN THE GOOD CHANCE CATEGORY ACROSS THE NORTH TUESDAY WITH
SOMEWHAT LOWER POPS ELSEWHERE.

STILL LOOKS HOT FOR TUESDAY WITH THE EAST CENTRAL AREA AGAIN ON
TRACK FOR A HEAT ADVISORY. WILL LET THE CURRENT ADVISORY EXPIRE THIS
EVENING AND THE NEXT SHIFT CAN LOOK AGAIN AT AN ADVISORY FOR TUESDAY.

41

LONG TERM /LATE TUESDAY THROUGH MONDAY/...
SBCAPE VALUES PROGGED TO REACH 4000-5000 J/KG OVER ERN TN AND FAR
NORTH GA TUES AFTERNOON. VERTICAL WIND SHEAR QUITE STRONG FOR MID
JULY...WITH 0-1KM AND 0-6KM BULK SHEAR VALUES OF 15-25KT AND
30-40KT RESPECTIVELY...LEADING TO MORE ORGANIZED STORMS. SUPERCELL
STORMS SOMEWHAT UNLIKELY BUT ORGANIZED MULTICELL STORMS PRETTY
MUCH A GIVEN WITH SIGNIFICANT DAMAGING WIND AND LARGE HAIL
THREATS.

SEVERE STORM THREAT WILL CONTINUE OVER MIDDLE GA ON WEDNESDAY AND
WONT SEE CLEARING UNTIL FRONT PUSHES OUT BETWEEN 00 AND 06Z THURS.
SEVERE WEATHER PARAMETERS NOT QUITE AS FAVORABLE AS THEY ARE ON
TUESDAY/TUES NIGHT BUT STILL SIGNIFICANT THREAT FOR DAMAGING WIND.

SNELSON

PREVIOUS LONG TERM DISCUSSION /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR SVR THUNDERSTORMS TUE AFTERNOON AND
TUE NIGHT AS AN UPPER TROUGH SETS UP OVER THE EASTERN SEABOARD.

HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S.ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN THE
UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE. THE
MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING THROUGH
THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED DAILY
WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.

16

CLIMATE...

RECORDS FOR 07-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1966     74 1940     79 1980     61 1967
                1954
                1932
   KATL      98 1954     75 1967     81 1980     59 1976
                1938        1940                    1967
                                                    1897
   KMCN     101 1977     76 1911     78 1980     61 1967
                                        1932        1918
   KCSG     102 1977     82 1999     79 1981     64 1953
                1966        1967
                            1964

RECORDS FOR 07-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1932     76 1945     77 1981     55 1967
   KATL     100 1995     73 1930     79 1980     53 1967
   KMCN     102 1981     79 2011     78 1899     61 1926
                1932
   KCSG     101 1983     82 1967     79 1980     59 1967
                1977        1953

&&

.AVIATION...
06Z UPDATE...
SCT/ISOLD CONVECTION POSSIBLE DURING THE AFTERNOON...BUT POP
CHANCES ARE TOO LOW TO MENTION AT THE NORTHERN TERMINAL SITES.
HI-RES MODELS CONTINUE TO SHOW THE BEST CHANCE FOR THUNDERSTORMS
IS IN THE EARLY EVENING/OVERNIGHT HOURS AS A THUNDERSTORM COMPLEX
DROPS SOUTH FROM THE TN/OH VALLEYS. WINDS WILL REMAIN ON THE WEST
SIDE BUT FREQUENT GUSTS TO 15-20KT WILL BE POSSIBLE THIS
AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MED CONFIDENCE ON CONVECTION...HIGH CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          96  75  95  72 /  50  50  30  20
ATLANTA         93  76  91  74 /  50  60  40  20
BLAIRSVILLE     87  68  86  64 /  60  60  30  10
CARTERSVILLE    92  73  91  71 /  50  60  30  20
COLUMBUS        96  77  94  76 /  40  60  40  30
GAINESVILLE     91  74  91  72 /  60  60  30  20
MACON           98  75  96  74 /  40  60  40  30
ROME            94  74  93  71 /  50  60  30  20
PEACHTREE CITY  93  74  92  73 /  40  60  40  30
VIDALIA         98  76  95  76 /  40  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 13, 6:31 PM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT MON JUL 13 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-142245-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL
BE THE PRIMARY HAZARDS.

DISCUSSION...
WEAK UPPER DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
WILL HAVE THE POTENTIAL TO DEVELOP SCATTERED THUNDERSTORMS THIS
EVENING INTO OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

..SEVERE STORM THREAT TO INCREASE ON TUESDAY..
SEVERAL ROUNDS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AND AGAIN WEDNESDAY WITH DAMAGING WINDS AND FREQUENT LIGHTNING
BEING THE PRIMARY HAZARDS. LARGE HAIL AND HEAVY RAINFALL WILL ALSO
BE POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 13, 9:37 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND DMG     SOPERTON                32.38N  82.59W
07/13/2015                   TREUTLEN           GA   911 CALL CENTER

            POWER OUTAGES AND A FEW TREES DOWN IN TOWN.

&&

EVENT NUMBER FFC1500509

BAKER

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:01 PM EDTSpecial Weather StatementFFCToombs29 min
Jul 14, 11:31 AM EDTSpecial Weather StatementFFCTowns, Union59 min
Jul 14, 11:55 AM EDTSevere Thunderstorm WarningFFCTowns, Union35 min
Jul 14, 12:11 PM EDTSevere Thunderstorm WarningFFCLumpkin, White49 min
Jul 14, 12:26 PM EDTSevere Thunderstorm WarningFFCTowns, Union34 min
Jul 14, 12:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Jul 14, 12:45 PM EDTSpecial Weather StatementFFCPulaski30 min
Jul 14, 12:58 PM EDTSpecial Weather StatementFFCWhite32 min
Jul 14, 1:10 PM EDTSpecial Weather StatementFFCJohnson, Washington35 min
Jul 14, 1:20 PM EDTSpecial Weather StatementFFCLaurens25 min
Jul 14, 1:22 PM EDTSpecial Weather StatementFFCEmanuel23 min
Jul 14, 1:43 PM EDTSpecial Weather StatementFFCLumpkin32 min
Jul 14, 1:47 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White43 min
Jul 14, 1:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
Jul 14, 2:02 PM EDTSpecial Weather StatementFFCLaurens, Treutlen28 min
Jul 14, 2:05 PM EDTSpecial Weather StatementFFCToombs25 min
Jul 14, 2:31 PM EDTSpecial Weather StatementFFCDodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more59 min
Jul 14, 2:33 PM EDTSpecial Weather StatementFFCWilkes42 min
Jul 14, 3:03 PM EDTSpecial Weather StatementFFCWilkes27 min
Jul 14, 6:02 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Towns, Union58 min
Jul 14, 6:24 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Fannin, Murray, Walker, Whitfield51 min
Jul 14, 6:36 PM EDTSpecial Weather StatementFFCGilmer, Lumpkin, White24 min
Jul 14, 6:48 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, White42 min
Jul 14, 7:08 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield37 min
Jul 14, 7:16 PM EDTSpecial Weather StatementFFCBanks, Dawson, Gordon, Hall, Pickens29 min
Jul 14, 7:26 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gilmer, Gordon, Pickens49 min
Jul 14, 7:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Walker, Whitfield51 min
Jul 14, 7:43 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Pickens47 min
Jul 14, 7:51 PM EDTSpecial Weather StatementFFCHall, Jackson, Madison24 min
Jul 14, 7:56 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon, Murray, Whitfield49 min

Nearby

Heat Advisories in Georgia, 2015Every heat advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.